Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Leg Foot Pain

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Leg, Knee, Foot and Back Pain

I am currently taking Kivexia, Reyetaz boosted with Norvir for over 2 years now. I have been experiencing leg, knee, foot and back pain for quite sometime and am wondering if the meds are causing the pain.Thanks ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The rate of neuropathy, muscle, joint pain from use of ritonavir + atazanavir and abacavir/lamivudine has generally been quite low so that in the majority of cases pain in the distribution you desribe would not be due to the HIV medications but to... Read more »

leg/foot pain

hiv for 15yrs , latley a lot of leg pain and trouble walking? what is this and waht are the systems of "norapthy" ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Pain in feet and legs can be due to a number of conditions. For HIV+ patients a major concern is peripheral neuropathy (can be due to either HIV itself or as a side effect of certain HIV medicatios such as the "D" drugs D4T, DDI, ddC). If... Read more »

hepc/foot/leg muscle pain

I was diagonosed with Hep C in 1998. Tried interferon, but side effects were too much. Recently, I have lots of pain from below the knees to the sole of the feet.(they also tingle). Also, my upper arms have muscle pain. Also, my abdomine stays...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
It sounds like you might have peripheral neuropathy with the tingling of your feet, but this will have to be diagnosed by your physician by physical examination. There are several causes for this condition which can be further explored with your... Read more »

Leg & foot muscle cramping and twitching.

Hi,I've been positive for 20 yrs and on meds for about 18. Now on Sustiva, Kaletra, Fortavase, 3TC. I also take Lipidil Supra, Meprone and Lozec to control side effects of these drugs. I Recently stopped Tenofovir due to the onset of kidney...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would see a neurologist to better define the nature of the neuropathy. HIV can cause neuropathy as can some vitamin deficiencies, kidney problems, and other infections. 3TC can aggravate neuropathy while the other meds are involved more rarely.... Read more »
Connect With Others

leg pain

Posted by Anonymous, 4 Replies
Has anyone experienced severe leg pain. My legs ache really bad only at night. Feel really heavy and ache. If so, what can I do about it.

Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
I am experiencing a lot of frightening symptoms just now. In early August this year, I lost substantial strength in the left side of my body. I could walk with a pronounced limp, but I could not lift anything heavier than a pencil with my left... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »